Texas, 2011Damaging Winds in Texas, November 15, 2011
November 15, 2011 · NWS EWX · 6 events in 3 counties and zones
An upper level trough of low pressure moved across the Big Bend region and initiated thunderstorms over the mountains of northern Mexico. As these storms moved into Texas they formed a line which moved across South Central Texas and produced severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough of low pressure moved across the Big Bend region and initiated thunderstorms over the mountains of northern Mexico. As these storms moved into Texas they formed a line which moved across South Central Texas and produced severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 15, 4:21 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 15, 4:21 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 AM CST TUE NOV 15 2011
.DISCUSSION...
LIGHT TO MODERATE SHOWERS AND ISOLATED THUNDERSTORMS WITH EMBEDDED
HEAVY DOWNPOURS ARE AFFECTING PORTIONS OF THE EDWARDS
PLATEAU/WESTERN HILL COUNTRY AND THE NORTHERN PART OF THE RIO
GRANDE. THIS ACTIVITY IS ASSOCIATED WITH THE WELL ADVERTISED UPPER
LOW CURRENTLY OVER THE BIG BEND AREA. THIS SYSTEM IS FORECASTED TO
MOVE EASTWARD AND ACROSS SOUTH CENTRAL TEXAS DURING THE MORNING HOURS.
AS THE UPPER LOW MOVES ACROSS SOUTH CENTRAL TEXAS THIS
MORNING...CHANCES OF SHOWERS AND THUNDERSTORMS WILL GO UP DUE
TO INCREASING INSTABILITY OVER THE REGION. SOME THUNDERSTORMS
MAY BE SEVERE WITH DAMAGING WINDS. ALSO...LOCALLY HEAVY RAINFALL
IS POSSIBLE SINCE FORECAST SOUNDING PW'S ARE RUNNING ABOVE THE TWO
STANDARD DEVIATIONS FOR THIS TIME OF THE YEAR...WHICH BASICALLY IS
AN EXCELLENT MARKER FOR FORECASTING HEAVY PRECIPITATION.
A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR THE WESTERN HALF
OF SOUTH CENTRAL TEXAS UNTIL 9 AM CST THIS MORNING. HOWEVER...THIS
SEVERE THUNDERSTORM WATCH MAY BE EXTENDED AND EXPANDED LATER THIS
MORNING. STAY TUNED...FOR UPDATED INFORMATION AND POSSIBLE WATCHES
AND WARNINGS AS STORMS MOVE EASTWARD AND BEGIN TO IMPACT POPULATED
AREAS AND METRO CITIES.
LATER THIS AFTERNOON...THE UPPER LOW SHOULD BE OUT FROM OUR
COUNTY FORECAST WARNING AREA WHILE DRYING CONDITIONS ARE EXPECTED
TO FILTER IN FROM THE WEST.
A PACIFIC COLD FRONT IS EXPECTED TO ENTER THE LOCAL AREA LATE
TONIGHT INTO WEDNESDAY MORNING. THIS FRONT WILL KEEP DRY AND MILD
WEATHER CONDITIONS FOR THE NEXT FEW DAYS WITH MORNING TEMPS ON THE
COOL SIDE...ESPECIALLY THURSDAY MORNING.
NEXT CHANCES OF RAIN ARE EXPECTED LATE DURING THE UPCOMING
WEEKEND INTO MONDAY AS AN UPPER LOW SYSTEM APPROACHES THE LOCAL
AREA FROM THE SOUTHWEST CONUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 57 77 48 67 / 80 10 - - -
AUSTIN BERGSTROM INTL AIRPORT 75 52 77 45 68 / 80 10 - - -
NEW BRAUNFELS MUNI AIRPORT 77 55 78 48 69 / 80 - - - -
BURNET MUNI AIRPORT 75 53 73 43 65 / 80 10 - - -
DEL RIO INTL AIRPORT 81 54 80 49 68 / 60 0 0 - -
GEORGETOWN MUNI AIRPORT 75 54 74 44 66 / 80 10 - - -
HONDO MUNI AIRPORT 80 53 80 45 70 / 80 - - - -
SAN MARCOS MUNI AIRPORT 77 54 77 47 68 / 80 10 - - -
LA GRANGE - FAYETTE REGIONAL 76 57 77 50 68 / 80 10 - - -
SAN ANTONIO INTL AIRPORT 79 57 79 50 69 / 80 - - - -
STINSON MUNI AIRPORT 81 58 81 50 70 / 80 - - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN HALF OF
SOUTH CENTRAL TEXAS UNTIL 9 AM CST THIS MORNING.
&&
MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Nov 14, 8:40 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 PM CST MON NOV 14 2011
TXZ171>173-183>194-202>209-217>225-228-151115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
840 PM CST MON NOV 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
AN UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD TOWARDS SOUTH CENTRAL
TEXAS OVERNIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
DEVELOP OVERNIGHT IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS SOUTH
CENTRAL TEXAS ON TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THE UPPER LEVEL STORM SYSTEM...EXITING SOUTH CENTRAL TEXAS
BY MID-AFTERNOON. HEAVY RAINFALL AND A FEW SEVERE STORMS ARE
POSSIBLE ON TUESDAY...MAINLY EAST OF HIGHWAY 281. THE MAIN THREAT
WILL BE DAMAGING WINDS...ALTHOUGH SOME HAIL IS POSSIBLE AS WELL.
MINOR FLOODING IS POSSIBLE TUESDAY...ESPECIALLY ACROSS URBAN AREAS.
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO TUESDAY MORNING.
In the hours before
Special weather statement, Nov 14, 11:53 PM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1153 PM CST MON NOV 14 2011
TXZ171>173-183>194-202>209-217>225-228-150900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1153 PM CST MON NOV 14 2011
...MUCH NEEDED RAINFALL LIKELY AFTER MIDNIGHT THROUGH TUESDAY...
A FALL RAIN MAKING WEATHER SYSTEM JUST WEST OF THE BIG BEND WILL
CONTINUE MOVING EAST TONIGHT...AND MOVE ACROSS SOUTH CENTRAL TEXAS
FROM EARLY TUESDAY MORNING TO THE AFTERNOON HOURS ON TUESDAY.
RAIN IS EXPECTED TO FORM IN ADVANCE OF THIS DISTURBANCE THROUGH
EARLY TUESDAY MORNING ACROSS SOUTH CENTRAL TEXAS. RAIN CHANCES ARE
EXPECTED TO INCREASE THROUGH TUESDAY MORNING...WHEN MORE NUMEROUS
SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
RAIN...WITH SHOWERS AND THUNDERSTORMS...TUESDAY MORNING IS
EXPECTED TO MOVE TO THE EASTERN PART OF SOUTH CENTRAL TEXAS IN
THE MID TO LATE AFTERNOON ON TUESDAY. LOCALLY HEAVY RAINFALL
IS POSSIBLE. A FEW SEVERE STORMS COULD DEVELOP FROM EARLY
TUESDAY MORNING THROUGH THE AFTERNOON NEAR AND EAST OF
HIGHWAY 281. THE MAIN THREAT WILL BE DAMAGING WINDS...
ALTHOUGH SOME HAIL IS POSSIBLE AS WELL.
MINOR URBAN FLOODING IS POSSIBLE TUESDAY...ESPECIALLY ACROSS
URBAN AREAS.
STORM TOTAL RAINFALL AMOUNTS FROM ONE QUARTER TO ONE INCH OVER
THE WEST PART OF SOUTH CENTRAL TEXAS TO ONE TO TWO INCHES OVER THE
EAST PART OF THE AREA ARE POSSIBLE ON TUESDAY.
GO TO WWW.SRH.NOAA.GOV/EWX FOR THE LATEST INFORMATION...FORECASTS
AND WARNINGS.
Special weather statement, Nov 15, 1:41 AM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 AM CST TUE NOV 15 2011
TXZ202-217-150815-
KINNEY-MAVERICK-
141 AM CST TUE NOV 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK AND WESTERN
KINNEY COUNTIES UNTIL 215 AM CST...
AT 139 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF QUEMADO...MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINS AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STANDART...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Nov 15, 3:03 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CST TUE NOV 15 2011
TXZ202-217-151000-
KINNEY-MAVERICK-
303 AM CST TUE NOV 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHWESTERN KINNEY
COUNTIES UNTIL 400 AM CST...
AT 301 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF QUEMADO TO 9 MILES SOUTHWEST OF QUEMADO TO 18 MILES SOUTHWEST OF
EAGLE PASS...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
QUEMADO...
EAGLE PASS...
SPOFFORD...
NORMANDY...
ROSITA SOUTH...
ROSITA NORTH...
PALOMA...
DARLING...
LAUGHLIN AFB AUX FIELD...
SECO MINES...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Uvalde
- When
- November 15, 4:35 AM CST
- Where
- Uvalde County, 1.83 mi SW of Uvalde
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.200, -99.820
A thunderstorm produced wind gusts estimated at 58 mph which damaged a livestock barn near Uvalde.
Thunderstorm Wind, Uvalde
- When
- November 15, 4:50 AM CST
- Where
- Uvalde County, 2.28 mi NW of Uvalde Garner Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.220, -99.760
A thunderstorm produced wind gusts estimated at 58 mph which blew down some power line poles near Uvalde.
Thunderstorm Wind, Medina
- When
- November 15, 6:10 AM CST
- Where
- Medina County, (Hdo)hondo Muni Arpt
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.350, -99.180
A thunderstorm produced wind gusts measured by the Hondo Municipal Airport ASOS at 59 kts.
Funnel Cloud, Gonzales
- When
- November 15, 10:31 AM CST
- Where
- Gonzales County, 0.6 mi E of Nixon
- Reported by
- Law Enforcement
- Coordinates
- 29.270, -97.760
A thunderstorm produced a funnel cloud that was sighted along Texas HWY 97 between Nixon and Smiley.
Funnel Cloud, Gonzales
- When
- November 15, 11:13 AM CST
- Where
- Gonzales County, 2.77 mi ESE of Oak Forest
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.480, -97.540
A thunderstorm produced a funnel cloud north of Cost.
Thunderstorm Wind, Gonzales
- When
- November 15, 11:20 AM CST
- Where
- Gonzales County, 1.39 mi ENE of Gonzales
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.510, -97.450
A thunderstorm produced wind gusts estimated at 58 mph which snapped numerous trees, damaged several buildings, and blew down some power line poles in Gonzales.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Louisiana, November 15 to 16, 2011$102,000 · EF1 · 4 events
- Blizzard and High Wind in Alaska, November 15 to 17, 2011$45,000 · 102 kt wind · 4 events
- Heat in Florida, November 15, 20111 injured · 1 event
- Heavy Rain in Arkansas, November 15, 20111 event
- Extreme Cold in Alaska, November 15 to 21, 20111 event
- Heavy Snow in North Dakota, November 15, 20111 event
- Drought in Minnesota, November 15 to 30, 20111 event
- Tornado in Texas, November 15, 2011EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350672, 350673, 350674, 350677, 350678, 350679.